Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 26, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 26, 2000, 3:17 PM EDT for Broward County, Collier County, Hendry County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 26, 2000, 3:17 PM EDT (19:17 UTC)
- Expired
- Jul 26, 2000, 3:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Miami, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Broward County, FL, Collier County, FL, Hendry County, FL
The radar
The Miami radar (KAMX), 78 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3148 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS52 KMFL 261920 SVRMIA FLC011-021-051-261945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 317 PM EDT WED JUL 26 2000 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BROWARD COUNTY IN SOUTHEAST FLORIDA EXTREME SOUTHEASTERN HENDRY COUNTY IN SOUTHERN FLORIDA EXTREME EAST CENTRAL COLLIER COUNTY IN SOUTHWEST FLORIDA * UNTIL 345 PM EDT * AT 317 PM EDT OVER MICCOSUKEE INDIAN RESERVATION...OR ABOUT 26 MILES NORTHEAST OF MONROE STATION...MOVING NORTHWEST AT 5 MPH. THIS STORM IS ALONG ALLIGATOR ALLEY NEAR THE COLLIER AND BROWARD COUNTY LINE. MOTORISTS WILL LIKELY ENCOUNTER WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. THE STORM WILL MOVE NORTH OF THE AREA BY 345 PM. LAT...LON 2608 8083 2624 8078 2636 8092 2613 8099 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:00 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 26, 2:00 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 200 PM EDT WED JUL 26 2000 LITTLE CHANGE IN SYNOPTIC PATTERN NEXT FEW DAYS WITH UPPER TROUGH OVER GULF OF MEXICO...STRONG HIGH TO THE WEST OF IT AND WEAK HIGH OVER THE WESTERN ATLANTIC. BROAD SURFACE HIGH FROM THE ATLANTIC ACROSS NORTH FLORIDA WILL BE PRETTY MUCH STATIONARY AS WELL. THIS PATTERN WILL KEEP SOUTHEAST FLOW ACROSS SOUTH FLORIDA ZONES THROUGH FORECAST PERIOD AND INTO THE OUTLOOK. SCENARIO WILL PRODUCE NIGHTTIME/MORNING SHOWERS EAST COASTAL AREAS AND AFTERNOON/EVENING THUNDERSTORMS INTERIOR AND WEST. SLIGHT DEVIATIONS WILL OCCUR EARLY IN THE WEEKEND AND AGAIN EARLY NEXT WEEK. THE FIRST WILL BE THE PASSAGE OVER SOUTH FLORIDA OF A WEAK TROPICAL WAVE CURRENTLY OVER THE CARIBBEAN MOVING WEST/NORTHWEST AT 10 TO 15 KNOTS. EAST COASTAL MARINE SHOWERS AND THUNDERSTORMS SHOULD INCREASE IN COVERAGE FRIDAY NIGHT AND EARLY SATURDAY WITH THE PASSAGE OF THIS SYSTEM. A SIMILAR EVENT WILL OCCUR AROUND MONDAY. UNTIL FRIDAY THOUGH...EXPECT LITTLE CHANGE FROM TODAY'S WEATHER. GUIDANCE NUMBERS LOOK REASONABLE. FOR THE MARINE FORECAST...DO NOT EXPECT MUCH MORE THAN ABOUT 10 TO 15 KNOTS FROM THE SOUTHEAST THROUGH FORECAST PERIOD. BIGGEST PROBLEM WILL BE GUSTY WINDS AND LOCALLY ROUGH SEAS NEAR THUNDERSTORMS/ SQUALLS EAST COASTAL AREAS EARLY IN THE WEEKEND AND AGAIN AROUND MONDAY. MIA BB 080/090 080/090 080 24233 PBI BB 079/090 079/090 079 24243 .MIA...NONE.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:55 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 35 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.